Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 17, 2007, 3:35 PM CDT for Etowah County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 17, 2007, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 172035 SVRBMX ALC055-172100- /O.NEW.KBMX.SV.W.0178.070817T2035Z-070817T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 335 PM CDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ETOWAH COUNTY IN NORTHEAST ALABAMA... THIS INCLUDES THE CITY OF GADSDEN... * UNTIL 400 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF CRUDUP...OR 8 MILES EAST OF BOAZ...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARDIS CITY...RIDGEVILLE...REECE CITY...HOWELTON AND ATTALLA TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3420 8587 3422 8611 3408 8627 3395 8604 $$
1 follow-up statement
000 WWUS54 KBMX 172045 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT FRI AUG 17 2007 ALC055-172100- /O.CON.KBMX.SV.W.0178.000000T0000Z-070817T2100Z/ ETOWAH AL- 345 PM CDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTH CENTRAL ETOWAH COUNTY... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SARDIS CITY...OR ABOUT 7 MILES EAST OF BOAZ...MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRUDUP...GADSDEN AND ATTALLA. LAT...LON 3420 8587 3422 8611 3408 8627 3395 8604 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:11 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 17, 3:11 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT FRI AUG 17 2007 .DISCUSSION... A WEAK TROUGH...FRONTAL BOUNDARY WILL CONTINUE TO WORK SOUTHWARD THROUGH THE AFTERNOON. CURRENTLY...THE TROUGH IS ACROSS NORTHERN ALABAMA...WITH SHOWERS AND THUNDERSTORMS DEVELOPING NORTH OF AN ANNISTON TO HALEYVILLE LINE. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THIS BOUNDARY INTO THE EVENING HOURS. TONIGHT LOOK FOR MID TO UPPER 70S. BEHIND THIS FRONTAL BOUNDARY...LOOK FOR SOME DRIER AIR TO MOVE INTO AT LEAST THE NORTHERN TWO-THIRDS OF CENTRAL ALABAMA. SATURDAY WILL BE ANOTHER HOT DAY AS TEMPERATURES WILL MIX OUT IN THE 100S AGAIN BY THE AFTERNOON. WITH DEWPOINTS LOWER THAN TODAY...HEAT INDEX VALUES WILL REMAIN BELOW 110 DEGREES FOR MOST LOCATIONS. AREAS ACROSS THE SOUTHWEST WILL APPROACH 106 TO 108 DEGREES FOR HEAT INDEX VALUES AS DEWPOINTS WILL REMAIN IN THE UPPER 60S AND LOW 70S DURING THE AFTERNOON. SUNDAY...THE RIDGE WILL SLIDE EASTWARD AND ALLOW TEMPERATURES TO RELAX SOMEWHAT...STILL MID TO UPPER 90S THROUGH MIDWEEK. ANOTHER FEATURE OF INTEREST WILL BE AN UPPER LOW DISTURBANCE THAT IS CURRENTLY EAST OF FLORIDA. THIS DISTURBANCE WILL SLIDE WESTWARD UNDER THE BELLY OF THE HIGH PRESSURE SYSTEM CURRENTLY IN PLACE. AS THE HIGH SLIDES EAST THIS UPPER LEVEL DISTURBANCE WILL SLIDE NORTHWEST AND MOVE OVER THE COAST SOMEWHERE BETWEEN HOUSTON TEXAS AND LAKE CHARLES LOUISIANA. THE EXACT POSITION OF THIS UPPER LEVEL DISTURBANCE WILL HELP DETERMINE THE PATH OF DEAN AS IT WILL SERVE AS A BLOCKER TO THE HIGH PRESSURE BUILDING BACK OVER THE SOUTHEAST. IF THE UPPER LEVEL DISTURBANCE CAN MAKE IT AROUND THE CORNER AND BLOCK THE HIGH PRESSURE SYSTEM FROM BUILDING...THEN WE MAY SEE DEAN MAKE MORE OF A TURN TOWARD THE NORTHWEST AND IMPACT THE TEXAS COAST A LITTLE FARTHER NORTH...AND POSSIBLY WRAP SOME MOISTURE INTO THE SOUTHEAST. HOWEVER IF THE HIGH PRESSURE CAN OVERCOME THE BLOCK...THEN LOOK FOR DEAN TO CONTINUE TOWARD SOUTHERN TEXAS AND HAVE LITTLE IF ANY IMPACT ON CENTRAL ALABAMA. CURRENTLY NHC IS GOING WITH THE LATTER OF THE TWO. KEEP IN MIND MODELS ARE IN QUITE A DISAGREEMENT BY THIS TIME PERIOD. WILL DEFINITELY NEED TO KEEP AN EYE ON THIS SYSTEM...BUT UNTIL THEN...THE DROUGHT AND HEAT REMAIN THE MAIN CONCERN FOR CENTRAL ALABAMA. && .AVIATION...18Z TAF DISCUSSION. A FEW SHOWERS AND THUNDERSTORMS ALONG THE I-20 CORRIDOR WILL PROMPT VC WORDING FOR A FEW HOURS THIS AFTERNOON. AIRMASS IS RELATIVELY UNSTABLE AND WITH A WEAK SURFACE TROUGH MOVING THROUGH THE AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP AS TEMPERATURES HEAT UP. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED LATER THIS AFTERNOON AND EARLY EVENING NEAR MGM AND TOI. THERE IS SOME PATCHY HAZE IN THE AREA BUT MOST LOCATIONS SHOULD BE 6SM OR BETTER THROUGH THE EVENING. THE EXCEPTION IS ANB, WHERE LOCAL AFFECTS CONTINUE TO DIMINISH VISIBILITIES. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 100 70 95 70 / 10 10 0 10 10 ANNISTON 71 101 74 95 72 / 20 10 0 10 10 BIRMINGHAM 74 101 76 97 74 / 20 10 10 10 10 TUSCALOOSA 71 102 74 97 74 / 20 20 10 10 10 CALERA 72 102 75 97 74 / 20 10 10 10 10 AUBURN 75 96 75 92 71 / 20 10 10 10 10 MONTGOMERY 76 102 75 98 74 / 20 20 20 10 10 TROY 73 99 73 95 71 / 20 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/16/88
Hazardous weather outlook, Aug 17, 1:21 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT FRI AUG 17 2007 ALZ011>015-017>050-181821- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 121 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE FORECAST FOR TODAY ACROSS CENTRAL ALABAMA...AND SHOULD LAST THROUGH 8PM THIS EVENING. THESE STORMS WILL CONTAIN CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. LOCAL AREAS OF FLOODING MAY ALSO BE POSSIBLE AS THE THUNDERSTORMS WILL BE DRIFTING SLOWLY TO THE SOUTH. HEAT INDEX VALUES WILL REMAIN NEAR 105 FOR MOST LOCATIONS THIS AFTERNOON. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL ON SATURDAY AND NEAR THE MIDDLE OF THE WORK WEEK. HEAT INDICES WILL BE NEAR 105 FOR MOST LOCATIONS WITH OVERNIGHT TEMPERATURES RANGING FROM 70 TO 75. CONDITIONS WILL BE MONITORED CLOSELY FOR POTENTIAL HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 2:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT FRI AUG 17 2007 ALZ020-172030- CHEROKEE- 245 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE COUNTY UNTIL 330 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAYLESVILLE...OR 11 MILES NORTHEAST OF CENTRE. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 17, 3:18 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 PM CDT FRI AUG 17 2007 ALZ021-172100- CLEBURNE- 318 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE COUNTY UNTIL 400 PM CDT... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF FRUITHURST...OR 11 MILES SOUTHEAST OF PIEDMONT...MOVING SOUTH AT 5 MPH. WINDS UP TO 40 MPH AND DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 17, 3:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT FRI AUG 17 2007 ALZ018-172115- ETOWAH- 327 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR ETOWAH COUNTY UNTIL 415 PM CDT... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COLLINSVILLE...OR 13 MILES EAST OF BOAZ...MOVING SOUTHWEST AT 10 MPH. WINDS UP TO 40 MPH AND DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 17, 3:32 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT FRI AUG 17 2007 ALZ039-172115- MARENGO- 332 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 415 PM CDT... AT 328 PM CDT...NEAR DAYTON...OR 10 MILES EAST OF LINDEN...MOVING SOUTHWEST AT 10 MPH. WINDS UP TO 40 MPH AND DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 36 min |
| Aug 17, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 32 min |
| Aug 17, 5:49 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 26 min |
| Aug 17, 5:58 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 32 min |
| Aug 17, 6:09 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 36 min |
| Aug 17, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.